FREE Case Review (866) 588-0600

Signs of a Fentanyl Overdose

sc-no-longer-accepting-cases

 

An overdose of fentanyl or Duragesic pain patches is extremely serious. The misuse of this drug can lead to severe health complications including death. Overdoses are most likely to happen at the beginning of fentanyl treatment, following an increase in dosage, or when fentanyl or Duragesic are combined with other narcotics.

Fentanyl Pain Patch Recall Update 7/23/12: Healthcare giant Johnson & Johnson (J&J) is now recalling more than 53,000 Duragesic pain patches due to problems where crystals of fentanyl may have formed in some of the patches. Fentanyl is a potent painkiller approximately 100 times more powerful than morphine, and its accumulation into crystals in the patch has the potential to lead to overdoses and other adverse events.

What’s the problem?

Fentanyl is an extremely powerful synthetic opioid. Its common use is to treat severe chronic pain, sometimes known as “breakthrough pain,” for which lesser painkillers are ineffective. Doctors often prescribe fentanyl to cancer patients. However, for those who are not conditioned to narcotic pain medications, the risk of a fentanyl overdose is a serious one.

Authorities first began to notice an increase in fentanyl overdoses in Chicago in 2005, and by the following year intensified activity was seen in other metropolitan communities across the country as well. Illegally made versions of the drug are sold in powder form and often are mixed with cocaine or heroin, sometimes unbeknownst to users. The narcotic is considered 30 to 50 times more potent than heroin.

Fentanyl Overdose Side Effects

The potential side effects of fentanyl vary in severity, but can include:

  • Slowed heartbeat
  • Slowed breathing
  • Pinpoint pupils
  • Cold, clammy skin
  • Fainting
  • Seizures
  • Skin rash
  • Itching
  • Blisters
  • Swelling
  • Dizziness
  • Lightheadedness
  • Drowsiness
  • Upset Stomach
  • Vomiting
  • Constipation
  • Stomach pain
  • Difficulty urinating
  • Hyperventilation

If you believe someone you know has overdosed on Duragesic patches or fentanyl, it is imperative to seek emergency medical attention as quickly as possible. Fast thinking can help prevent severe consequences such as unconsciousness and even death. If you are concerned about an overdose at all, contact a medical professional. It is always better to be safe than sorry.

Free Confidential Case Evaluation

Verified 100% Secure SiteTo contact us for a free review of your potential case, please fill out the form below or call us toll free 24 hrs/day by dialing: (866) 588-0600.
*
*
*
Awards & recognition